Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 449, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 6, 2008, 5:22 PM CDT for Miller County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2008, 5:22 PM CDT (22:22 UTC)
- Expired
- Oct 6, 2008, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Miller County, AR
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:07 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 6, 3:07 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 PM CDT MON OCT 6 2008 .DISCUSSION... DEEP TROF SLOWLY MOVING TOWARDS AREA FROM THE WEST. INITIAL WAVE OF CONVECTION GENERALLY STRADDLING THE INTERSTATE 20 CORRIDOR. ALTHOUGH GOOD SOUTHERY INFLOW...WITH A LITTLE VEERING...AND MARGINALLY DECENT DEEP LAYER SHEAR...INSTABILITY LIMITED AS CLOUD COVER PRECEDED CONVECTION. MORE ISOLATED TSTMS DEVELOPING...MAINLY NEAR TOLEDO BEND...COULD INTENSIFY AS AIR TEMPS HAVE REACHED MID 80S... AND DEWPOINTS UNSEASONALLY JUICY IN UPPER 60S TO AROUND 70. EXPECTING POPS IN LIKELY CATEGORY MUCH OF AREA TONIGHT AND TUESDAY MORNING. INCLUDED HEAVY RAIN IN FCST AS GOOD UPPER LVL DIVERGENCE NOTED... ESPECIALLY OVER NE TX. HOWEVER...AS FCST SOUNDINGS MOIST...BUT NOT COMPLETELY SATURATED...COULD NOT JUSTIFY KEEPING CATEGORICAL POPS IN. NAM IS BRINGING COLD FRONT THRU...BY EARLIER IN AFTERNOOON THAN EARLIER THOGUHT. ASSOCIATED DRY SLOT ARRIVING IN NE TX BY LATER TUE MORNIN. THIS MAY ACTUALLY PROVIDE OPPORTUNITY TO ALLOW DEVELOPMENT OF SCT STG TSTMS AS DRIER AIR MOVES IN ALOFT DURING DAYTIME HEATING. SOME WRAPAROUND CLOUDS NOTED WITH MOSTLY CLEAR SKIES EXPECTED LATTER PART OF WEEK. PACIFIC NW MASSIVE LOW TO MOVE THRU ROCKIES OVER WEEKEND. WILL START GETTING SE FETCH OFF GULF...BUT SYSTEM TOO FAR AWAY TO GO WITH ANY MORE THAN LOW POPS OVER WEEKEND. HOWEVER... ECMWF INDICATING SERIOUS MOISTURE CONVERGENCE AS THIS FRONT MOVES THRU AREA AROUND TUESDAY NEXT WEEK. THEREFORE...WENT WITH HIGH END CHANCE NEAR FROPA./VII/ && .AVIATION... STORMS STARTING TO FIRE NEAR AND NE OF THE I-30 CORRIDOR THIS AFTERNOON ALONG INSTABILITY AXIS. ATMOSPHERE HAS SHOWN A TENDENCY TO BECOME MODERATELY UNSTABLE THIS AFTERNOON ACROSS MUCH OF THE REGION. STORMS FIRING ALONG DEEP LAYER SHEAR AXIS AS WELL NEAR 35KTS OR SO THUS THEY ARE SHOWING SIGNS OF BOWING STRUCTURE AND LEWPS. CEILINGS FOR THE MOST PART THIS AFTERNOON HAVE BECOME VFR ACROSS THE REGION AND WILL CONTINUE TO ADVERTISE THIS UNTIL LATER THIS EVENING. STORM SYSTEM AND ASSOCIATED COLD FRONT TO OUR WEST WILL CONTINUE TO MAKE SLOW PROGRESS OVERNIGHT AND THUS EXPECT COVERAGE AND INTENSITY TO INCREASE ACROSS NE TX OVERNIGHT. HAVE ALL THIS HIGHLIGHTED IN THE 18Z TAF PACKAGE. COLD FRONT WILL BE KNOCKING ON THE DOOR OF NE TX TERMINALS BY MID TO LATE MORNING TUESDAY WITH A WIND SHIFT AND POST FRONTAL MVFR CEILINGS. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 78 56 77 53 / 70 50 20 10 0 MLU 69 76 57 75 56 / 70 60 40 10 0 DEQ 67 75 58 75 48 / 70 40 20 10 0 TXK 68 77 55 76 50 / 70 50 20 10 0 ELD 70 75 56 76 54 / 70 70 40 10 0 TYR 68 78 54 79 50 / 70 30 10 10 0 GGG 68 78 55 79 51 / 70 40 10 10 0 LFK 71 79 54 79 53 / 70 40 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Oct 6, 12:00 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON OCT 6 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL SPREAD EAST NORTHEAST ACROSS SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS TODAY...JUST AHEAD OF A STRONG UPPER TROUGH OF LOW PRESSURE THAT WILL SLOWLY PROGRESS EAST ACROSS THE CENTRAL AND SOUTHERN PLAINS. THESE SHOWERS AND EMBEDDED THUNDERSTORMS WILL THEN SHIFT ACROSS THE REMAINDER OF SOUTHWEST ARKANSAS AND NORTH LOUISIANA TONIGHT. CLOUD COVER WILL LIMIT SURFACE HEATING OVER EAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS THIS AFTERNOON...RESULTING IN LOWER SURFACE BASED INSTABILITY. HOWEVER...ANY BREAKS IN THE CLOUD COVER IN THIS MODERATE SHEAR ENVIRONMENT COULD ENHANCE THE INSTABILITY...AND THUS RESULT IN THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THESE AREAS. SHOULD ANY SEVERE THUNDERSTORMS DEVELOP...LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. IN ADDITION...BRIEF HEAVY RAINFALL MAY ACCOMPANY THE STRONG STORMS THIS AFTERNOON AND TONIGHT MAINLY WEST OF AN EL DORADO ARKANSAS...TO HOMER AND MANSFIELD LOUISIANA LINE. RAINFALL AMOUNTS THROUGH TUESDAY WILL RANGE FROM A HALF INCH...TO TWO INCHES BEFORE THE RAIN DIMINISHES FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF THE REGION TUESDAY MORNING...ALONG AND AHEAD OF A COLD FRONT THAT WILL SHIFT SOUTHEAST THROUGH THE AREA. THESE SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST LATE IN THE DAY...AS COOLER AND DRIER AIR SPREADS SOUTHEAST BEHIND THE FRONT. WHILE AN ISOLATED STRONG STORM CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...GUSTY WINDS TO NEAR 40 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SEVERE THUNDERSTORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 1:30 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.